Alert archive / Michigan / Gale Warnings in 2021

Gale Warning 46, NWS Marquette, MI

December 24, 2021

NWS Marquette, MI issued this gale warning at Dec 24, 2021, 4:17 AM EST. It took effect at Dec 24, 2021, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2021, 4:17 AM EST (09:17 UTC)
In effect from
Dec 24, 2021, 10:00 AM EST
Expired
Dec 24, 2021, 7:00 PM EST
In force
9 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

323 
WHUS73 KMQT 240917
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
417 AM EST Fri Dec 24 2021

LSZ264-265-241730-
/O.NEW.KMQT.GL.W.0046.211224T1500Z-211224T2200Z/
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
417 AM EST Fri Dec 24 2021

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 10 ft expected.

* WHERE...Lake Superior from Upper Entrance to Portage Canal to 
  Manitou Island MI 5NM off shore to the US/Canadian Border and 
  Lake Superior West of Line from Manitou Island to Marquette MI 
  Beyond 5NM from shore.

* WHEN...From 10 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ266-267-241730-
/O.NEW.KMQT.GL.W.0046.211224T1500Z-211225T0000Z/
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
417 AM EST Fri Dec 24 2021

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 10 ft expected.

* WHERE...Lake Superior East of a line from Manitou Island to 
  Marquette MI and West of a line from Grand Marais MI to the 
  US/Canadian Border Beyond 5NM from shore and Lake Superior 
  from Grand Marais MI to Whitefish Point MI 5NM off shore to 
  the US/Canadian border.

* WHEN...From 10 AM this morning to 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ240>244-241730-
/O.EXB.KMQT.SC.Y.0165.211224T1200Z-211224T2100Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
417 AM EST Fri Dec 24 2021 /317 AM CST Fri Dec 24 2021/

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves
  1 to 4 ft expected.

* WHERE...Saxon Harbor WI to Black River MI, Black River to 
  Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI, 
  Upper Entrance of Portage Canal to Eagle River MI and Eagle 
  River to Manitou Island MI.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ247>249-241730-
/O.EXB.KMQT.SC.Y.0165.211224T1100Z-211224T2200Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-
417 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 35 kt and 
  waves 1 to 4 ft expected.

* WHERE...Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays, Huron Islands to Marquette 
  MI and Marquette to Munising MI.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-241730-
/O.EXB.KMQT.SC.Y.0165.211224T1100Z-211225T0200Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
417 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 35 kt and 
  waves 1 to 4 ft expected.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-241730-
/O.EXB.KMQT.SC.Y.0165.211224T1400Z-211225T0600Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-
417 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
EST SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage.

* WHEN...From 9 AM this morning to 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-241730-
/O.EXT.KMQT.SC.Y.0165.211224T1400Z-211225T0600Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
417 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 9 AM this morning to 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-241730-
/O.CON.KMQT.SC.Y.0165.211224T1400Z-211225T0000Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
417 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 7 PM EST THIS EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and 
  waves 5 to 8 ft expected.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...From 9 AM this morning to 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Voss
2 follow-up statements
417 
WHUS73 KMQT 241526
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1026 AM EST Fri Dec 24 2021

LSZ264-265-242200-
/O.CON.KMQT.GL.W.0046.000000T0000Z-211224T2200Z/
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
1026 AM EST Fri Dec 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt
  becoming south and waves 7 to 10 ft occurring.

* WHERE...Lake Superior West of Line from Manitou Island to 
  Marquette MI Beyond 5NM from shore and Lake Superior from 
  Upper Entrance to Portage Canal to Manitou Island MI 5NM off 
  shore to the US/Canadian Border.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ266-267-242330-
/O.CON.KMQT.GL.W.0046.000000T0000Z-211225T0000Z/
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
1026 AM EST Fri Dec 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 40 kt
  becoming south and waves 7 to 10 ft occurring.

* WHERE...Lake Superior from Grand Marais MI to Whitefish Point 
  MI 5NM off shore to the US/Canadian border and Lake Superior 
  East of a line from Manitou Island to Marquette MI and West of 
  a line from Grand Marais MI to the US/Canadian Border Beyond 
  5NM from shore.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ241>243-242330-
/O.EXT.KMQT.SC.Y.0165.000000T0000Z-211225T1600Z/
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
1026 AM EST Fri Dec 24 2021 /926 AM CST Fri Dec 24 2021/

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST /10 AM CST/
SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt becoming
  northwest and waves 3 to 6 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI and Black River to 
  Ontonagon MI.

* WHEN...Until 11 AM EST /10 AM CST/ Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-242330-
/O.EXT.KMQT.SC.Y.0165.000000T0000Z-211225T2300Z/
Eagle River to Manitou Island MI-
1026 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SATURDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 33 kt becoming
  northwest and waves 4 to 7 ft occurring.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...Until 6 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ240-242100-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211224T2100Z/
Saxon Harbor WI to Black River MI-
1026 AM EST Fri Dec 24 2021 /926 AM CST Fri Dec 24 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM
CST/ THIS AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 3 ft occurring.

* WHERE...Saxon Harbor WI to Black River MI.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-242330-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T0000Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
1026 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 33 kt and waves
  5 to 8 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ247>249-242200-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211224T2200Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-
1026 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 4 ft occurring.

* WHERE...Marquette to Munising MI, Huron Islands to Marquette 
  MI and Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-242330-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T0200Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
1026 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt
  becoming south and waves 1 to 4 ft occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-242330-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T0600Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1026 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt
  becoming south and waves 1 to 4 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
361 
WHUS73 KMQT 242223
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
523 PM EST Fri Dec 24 2021

LSZ264-265-242330-
/O.EXP.KMQT.GL.W.0046.000000T0000Z-211224T2200Z/
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
523 PM EST Fri Dec 24 2021

...GALE WARNING HAS EXPIRED...

$$

LSZ247>249-242330-
/O.EXP.KMQT.SC.Y.0165.000000T0000Z-211224T2200Z/
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-
523 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LSZ266-267-250000-
/O.CON.KMQT.GL.W.0046.000000T0000Z-211225T0000Z/
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
523 PM EST Fri Dec 24 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 40 kt 
  becoming south and waves 7 to 10 ft occurring.

* WHERE...Lake Superior from Grand Marais MI to Whitefish Point 
  MI 5NM off shore to the US/Canadian border and Lake Superior 
  East of a line from Manitou Island to Marquette MI and West of 
  a line from Grand Marais MI to the US/Canadian Border Beyond 
  5NM from shore.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ241>243-250630-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T1600Z/
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
523 PM EST Fri Dec 24 2021 /423 PM CST Fri Dec 24 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST /10 AM
CST/ SATURDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt becoming 
  northwest and waves 3 to 6 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI and Black River to 
  Ontonagon MI.

* WHEN...Until 11 AM EST /10 AM CST/ Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-250630-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T2300Z/
Eagle River to Manitou Island MI-
523 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
SATURDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 33 kt becoming 
  northwest and waves 4 to 7 ft occurring.

* WHERE...Eagle River to Manitou Island MI.

* WHEN...Until 6 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ245-246-250000-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T0000Z/
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
523 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 33 kt and 
  waves 5 to 8 ft occurring.

* WHERE...Manitou Island to Point Isabelle MI and Point Isabelle 
  to Lower Entrance of Portage Canal MI.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-250200-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T0200Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
523 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt 
  becoming south and waves 1 to 4 ft occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-250600-
/O.CON.KMQT.SC.Y.0165.000000T0000Z-211225T0600Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
523 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt 
  becoming south and waves 1 to 4 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 1 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

RJT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Dec 24, 3:58 AM EST, 19 minutes earlier.

Area forecast discussion, Dec 24, 3:58 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
358 AM EST Fri Dec 24 2021

.SHORT TERM...(This evening through Friday)
Issued at 446 PM EST THU DEC 23 2021

SE flow off of Lake Michigan is currently combining with some weak
forcing from a subtle shortwave to produce light snow showers across
the eastern half of Upper MI early this evening.  The best chances
for accumulating snow will be confined to the southeasternmost
counties, but even there, accumulations are expected to only be in
the 1 to 2 inch range before abruptly ending early tonight.

In the wake of the aforementioned shortwave, ridging will strengthen
in the upper levels for tonight, and the southerly flow will inhibit
LES chances across most of the forecast area.  Warm advection though
from a front slowly pushing through northeast WI at this time will
be the main focus as patchy advection fog forms along the WI/MI
border and northeastward into Upper MI.  No headlines are in place
at this time, but this area will need to be monitored for dense fog
development.

Friday, a wintry mix of drizzle, freezing drizzle, and snow showers
will accompany the aforementioned warm front as temperatures climb
into the mid to upper 30s.  Meanwhile, winds will strengthen to 10
to 15 mph during the afternoon and veer to the southwest as the
gradient tightens a bit behind the warm front.

.LONG TERM...(Saturday through Thursday)
Issued at 351 AM EST FRI DEC 24 2021

The synoptic scale pattern across North America consists of a deep
West Coast trough, southeast ridging, and a high-latitude block over
Baffin Bay. This pattern is not expected to change much throughout
the extended period, which is most likely attributable to a
mature -ENSO/-PDO pattern across the North Pacific Ocean. This
synoptic scale pattern results in multiple low amplitude
shortwaves tracking into the Great Lakes region via WSW flow
aloft. As a result, frequent precipitation chances and above
normal temperatures should be expected through the middle of next
week with temperatures perhaps falling below normal late next
week. The dominant p-type is expected to be wet snow, but rain may
briefly mix in near Lake Michigan.

Starting at 12z Saturday, there are at least 3 systems to monitor
during the extended period. A clipper brings light snow to Upper
Michigan Saturday night with some locally higher totals possible
across the west. The left exit region of a ~160 knot 250mb jet
streak results in a sub-1000 mb low tracking across Lake Superior on
Monday. A similar scenario unfolds Tuesday night into Wednesday
except for a slightly farther south surface low track across Lake
MI. The mid-week system appears to dislodge a portion of the
colder air across Western Canada setting the stage for lake effect
snow chances on Thursday.

Saturday's clipper is a compact system making landfall in the
Pacific Northwest as I type during the wee hours of Christmas Eve.
The shortwave instigates lee cyclogenesis over South Dakota on
Saturday with a band of locally heavy snow possible north of the
surface low track. The surface low weakens while approaching our
CWA Saturday evening and generally light QPF is currently
expected. However, there appears to be a neutrally stable 700-400
mb layer, which could be conditional symmetric instability that
results in mesoscale banding and locally heavier amounts similar
to today's clipper. If that were to occur, 00z guidance highlights
Gogebic and Ontonagon Counties as ground zero, but that could
change. Lake enhancement is also possible for areas favored by
north/northeast upslope flow, but most locations should fall short
of advisory criteria snowfall as snowfall diminishes on Sunday.

By Sunday evening, an extremely negatively tilted shortwave pivots
onto the North-Central Plains resulting in rapid lee cyclogenesis.
Considerable ensemble spread in the surface low track and intensity
remains, but the general consensus is for a surface low over KS/NE
to track northeast across Lake Superior on Monday. Widespread snow
forced by WAA/isentropic lift is expected ahead of the low Sunday
night through Monday morning with QPF amounts around 1/3" seeming
likely. Southeasterly low level flow suggests somewhat higher
amounts in areas upsloping off Lake MI and somewhat lower amounts
where downsloping off our higher terrain is favored. The Keweenaw
Peninsula gets a special mention, because east/southeast flow off
Lake Superior has potential to substantially enhance snowfall.
The operational 00Z ECMWF and GFS indicate between 2/3" and 3/4"
of QPF there, which would push them close to if not above warning
criteria. Altogether, widespread winter weather hazards appear
likely Sunday night into Monday.

A similar storm system develops on the Central Plains next Tuesday
as the western trough axis slides eastward. Forecaster intuition
suggests that the second system will track somewhat farther south
and east of the first. 00Z ensemble guidance indicates a track
across northern Lake Michigan is the most likely outcome at this
time, but that is subject to change. Operational 00Z GFS/ECMWF
indicates 850 mb temps cooling to around -20C behind this system
which is more than adequate for lake effect snow in the W-NW wind
snow belts.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1133 PM EST THU DEC 23 2021

KIWD will stay VFR through the period. There will be LLWS Fri
morning into the afternoon at KIWD. KCMX will be MVFR for most of
the period and there will be LLWS in the morning. KSAW will remain
VLIFR overnight in thick fog going briefly MVFR Fri morning before
back to IFR/LIFR Fri afternoon.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 446 PM EST THU DEC 23 2021

Light SSE winds will prevail through tonight, but expect an uptick
to 25 kts by tomorrow afternoon mainly over the eastern portions of
the lake ahead of the next system.  Winds will gradually veer to the
southwest and eventually northwest by Friday night in the wake of
the system, remaining in the 20 to 25 kt range with some isolated
gusts up to 30 kts over the eastern parts of the lake through
Saturday. After a bit of a lull through the remainder of the
weekend, focus then turns to gale force gusts Sunday night/Monday
morning with the next trough.  Gusts will top off in the 35 to 40 kt
range.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Dense Fog Advisory until 10 AM EST /9 AM CST/ this morning for
     MIZ003>005-010>012-084.

Lake Superior...
  Gale Warning from 10 AM this morning to 7 PM EST this evening
     for LSZ266-267.

  Gale Warning from 10 AM this morning to 5 PM EST this afternoon
     for LSZ264-265.

Lake Michigan...
None.
&&

SHORT TERM...TDUD
LONG TERM...EK
AVIATION...07
MARINE...TDUD
Hazardous weather outlook, Dec 23, 4:12 PM EST, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
412 PM EST Thu Dec 23 2021

MIZ001>007-009>014-084-085-241300-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
412 PM EST Thu Dec 23 2021 /312 PM CST Thu Dec 23 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Some light freezing drizzle is possible Friday morning which may
lead to slippery road conditions in some areas.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipate at this
time.

LSZ162-240>251-263>267-241300-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
412 PM EST Thu Dec 23 2021 /312 PM CST Thu Dec 23 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

East to southeast gales to 35 knots are possible late Sunday night
and Monday morning over portions of central and eastern Lake
Superior.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-241300-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
412 PM EST Thu Dec 23 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Rolfson

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:40 PM ESTDense Fog AdvisoryMQTBaraga, Dickinson, Houghton, Iron, Marquette, Menominee8 hr
Dec 23, 9:35 PM ESTSmall Craft AdvisoryMQT59 hr
Dec 24, 4:09 PM ESTDense Fog AdvisoryMQTAlger, Baraga, Delta, Dickinson, Iron, Luce and 3 more11 hr

Nearby

Gale Warnings in Michigan, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.